Skip to main content
Log in

Hyperstability of a functional equation

  • Published:
Acta Mathematica Hungarica Aims and scope Submit manuscript


The aim of this paper is to prove that the parametric fundamental equation of information is hyperstable on its open as well as on its closed domain, assuming that the parameter is negative. As a corollary of the main result, it is also proved that the system of equations that defines the alpha-recursive information measures is stable.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. J. Aczél and Z. Daróczy, On Measures of Information and their Characterization, Academic Press (New York — San Francisco — London, 1975).

    Google Scholar 

  2. Z. Daróczy, Generalized information functions, Information and Control, 16 (1970), 36–51.

    Article  MATH  MathSciNet  Google Scholar 

  3. B. R. Ebanks, P. Sahoo and W. Sander, Characterizations of Information Measures, World Scientific Publishing Co., Inc. (River Edge, NJ, 1998).

    Google Scholar 

  4. Z. L. Forti, Hyers-Ulam stability of functional equations in several variables, Aequationes Math., 50 (1995), 143–190.

    Article  MATH  MathSciNet  Google Scholar 

  5. E. Gselmann, Recent results on the stability of the parametric fundamental equation of information, to appear in Acta Math. Acad. Paedagog. Nyházi.

  6. E. Gselmann and Gy. Maksa, Stability of the parmetric fundamental equation of information for nonpositive parameters, to appear in Aequationes Math.

  7. J. Havrda and F. Charvát, Quantification method of classification processes, concept of structural α-entropy, Kybernetika, 3 (1967), 30–35.

    MATH  MathSciNet  Google Scholar 

  8. Gy. Maksa, Solution on the open triangle of the generalized fundamental equation of information with four unknown functions, Utilitas Math., 21 (1982), 267–282.

    MathSciNet  Google Scholar 

  9. Gy. Maksa, The stability of the entropy of degree alpha, J. Math. Anal. Appl. 346 (2008), 17–21.

    Article  MATH  MathSciNet  Google Scholar 

  10. Gy. Maksa and Zs. Páles, Hyperstability of a class of linear functional equations, Acta Math. Acad. Paedagog. Nyházi, 17 (2001), 107–112.

    MATH  Google Scholar 

  11. Z. Moszner, Sur les définitions différentes de la stabilité des équations fonctionnelles, Aequationes Math., 68 (2004), 260–274.

    Article  MATH  MathSciNet  Google Scholar 

  12. L. Székelyhidi, Problem 38 (in Report of Meeting), Aequationes Math., 41 (1991), 302.

    Google Scholar 

  13. C. Tsallis, Possible generalization of Boltzmann-Gibbs statistics, J. of Statistical Physics, 52 (1988), 479–487.

    Article  MATH  MathSciNet  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to E. Gselmann.

Additional information

This research was supported by the Hungarian Scientific Research Fund (OTKA) Grants NK 68040 and K 62316.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Gselmann, E. Hyperstability of a functional equation. Acta Math Hung 124, 179–188 (2009).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:

Key words and phrases

2000 Mathematics Subject Classification